MAUDE Adverse Event Report: PHILIPS NORTH AMERICA LLC UNKNOWN MEDICAL CONSUMABLES AND SENSORS

PHILIPS NORTH AMERICA LLC UNKNOWN MEDICAL CONSUMABLES AND SENSORS
Model Number UNK045-MCS
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/27/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information and the complaint is still under investigation.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported ecg leads off alarm did not create an audible alarm on piic ix computer.The device was in clinical use at the time of the reported event.A patient death was reported.
 
Additional Manufacturer Narrative
The customer reported the ecg electrodes - cab,4 ld,mri ecg,3160 indicating that electrocardiogram (ecg) leads off alarm did not create an audible alarm on the piic ix computer.The patient expired.There were multiple devices involved in this case, the initial complaint (b)(4) addresses the patient information center ix.This complaint was split to address multiple devices involved: complaint (b)(4) addresses the intellivue mx450 patient monitor, and complaint (b)(4) addresses the intellivue x3.The following functional tests were performed: device logs from the pic ix were obtained and investigated as part of initial complaint (b)(4).The rse and customer (biomed) evaluated the sound to make sure it was working properly, both confirmed and verified sound is working.Results of functional testing indicate the audit log showed that the audible alarm was created.Based on the information available and the testing conducted we were unable to replicate the reported problem.The reported problem was not confirmed.A clinical harm review was performed and determined the following: the reported event of death was reviewed by the pms clinical expert.This event is assessed as not related to the device in this case.Rationale: per information received from the customer, there was no malfunction of the devices as alarms were generated and speakers were functional.The device was confirmed to be operating per specifications and no failure was identified.The device remains at the customer site.
 
Event or Problem Description
The customer reported ecg leads off alarm did not create an audible alarm on piic ix computer.The device was in clinical use at the time of the reported event.A patient death was reported.A functional test was performed and the customer biomed along with a philips remote support engineer (rse) confirmed the device produced sound.The device was confirmed to be operating per specifications and no failure was identified.The device remains at the customer site.
 
Additional Manufacturer Narrative
The report was incorrectly documented as the product was unknown.There is no evidence or allegation in the case referring to a failure of any lead sets and no association to this death.This is not a reportable event with philips.

Brand Name
UNKNOWN MEDICAL CONSUMABLES AND SENSORS
Common Device Name
UNKNOWN MEDICAL CONSUMABLES AND SENSORS
Manufacturer (Section D)
PHILIPS NORTH AMERICA LLC
222 jacobs street
cambridge MA 02141
Manufacturer (Section G)
PHILIPS NORTH AMERICA LLC
222 jacobs street
cambridge MA 02141
Manufacturer Contact
deborah currlin
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key15948934
Report Number1051786-2022-00052
Device Sequence Number17769876
Product Code MWI
UDI-Device Identifier00884838006386
UDI-Public00884838006386
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K090785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNK045-MCS
Device Catalogue NumberUNK045-MCS
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer11/11/2022
12/04/2024
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date01/23/2023
12/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown